06-10-2018 05:38 PM
06-10-2018 01:01 PM
05-10-2018 08:56 PM
I've been on Letrozole for three months now (two different brands so far, and no difference between them) and side effects have been very little problem. I do get hot flushes but no worse than I experienced during menopause. I think Its likely that people who are having little or no problem are probably not even looking at this forum, let alone posting, so you might get a biased view of the likelihood of problems.
Good luck xx
05-10-2018 08:40 PM
Side effects have got a bit better on letrozole. I also think the impact is very dependent on how far into the menopause that you are. I think I also suffered horrible symptoms at the beginning because before being diagnosed with breast cancer i had been on HRT for two years. So the combination of losing HRT and a drug that takes away oestogen was pretty grim. I did also get bladder infections at the beginning. Symptoms have got better over time although there is an ongoing impact on my bones and I am do get more sweaty and tired (though tiredness could also be down to the surgery). As I have mentioned in an earlier post I do not think I will be on Letrozole for 5 years but might be on the drug for 2 years (which I understand is the most productive time). So you may be lucky and you may not get many symptoms or they may be controllable. Whether you stay on the drug is a different matter - and that I am sure will depend on your risk factors and the impact of the side effects.
All the best.
05-10-2018 08:31 PM
24-09-2018 07:09 AM
23-09-2018 11:17 AM
23-09-2018 09:13 AM
I have also been stuggling with Letrozole which I started to take at the end of May.
I had a second opinion from a different oncologist about the need to take the drug and how long. She also went through the NHS predict tool about reoccurence. Basically Letrozole is about protection from reoccurence. You are entitled to get a second opinion which I found really helpful
I have also returned to work and I am struggling with tiredness and pain in my joints. I will be taking a view going forward iwhether taking the drug is tolerable to my quality of life. I may also ask to try another drug in the Letrozole family. I will also consider whether I take the drug for the full five years. I doubt whether I will as I have a low risk of reoccurance although the drug is protection for the longer term (15-20 years). Apparently the drug does the most good in the first two years (they say 2-3). The predict tool helped me really see my risk and allows me to think about my risk of staying on and coming off the drug. Infact even though i am low risk I am prepared to stay on with the drug and have the side effects for the time being.
So you might want to get a second opinion including using the predict tool of your own circumstances.
23-09-2018 09:04 AM
23-09-2018 08:11 AM
20-09-2018 02:34 PM
30-08-2018 07:39 PM
Interested to hear that the change of brand of the Letrozole made a positive difference for you.
It is indeed a very powerful drug with a variety of side effects (none of which seem to be good). I would be interested to know what vision problems you have been experiencing. Since you are also suffering migraines, it sounds as if the vision is associated with that.
I have experienced problems in my field of vision and have been diagnosed with glaucoma - this is apparently a slowly developing condition, yet it developed within 2 years' of my starting Letrozole. I suspect a connection with the Letrozole, but since few patients seem to report vision problems, it is difficult to establish if this might be the case. I hope that your vision problems, like the migraines, are only temporary.
My vision problems however, are not temporary. I am now suffering daily soreness and occasional clouded vision as a result of the glaucoma drops. I have to have regular eye tests to continue to be able to drive. In other words, my independence is under threat. It is ironic that my current discomfort may be the result of addressing the side effects of the cancer drug. Especially so since I was assured after the operation to remove what was a very small grade 1 cancer that I no longer had any cancer and that the drug was just to prevent the possibility of it recurring.
I have stopped taking Letrozole but I think I may have suffered permanent damage - not only to the eyes (which may be coincidental) but also to my bones, as the CT scans show I have the beginnings of osteoporosis. Yet there was no discussion of the side effects of this drug - it was just prescribed routinely.
These posts show that there are many reported side effects and many women who are having to endure them.
30-08-2018 02:41 PM
Hi, was on the Accord brand of Letrozole for 6 months. The first two months, I was fine and suddenly I couldn't walk and the pain in hips and back unbearable. My doctor and oncologist kindly switched me to Femera, the original brand, and the difference was unbelieve. I am back to walking the moors again and no pain in hips and back.
Not all plain sailing though - I am suffering terribly with vision problems, migraine and low mood.
I hope you feel lots better soon. it seems a long journey and not what we all expected. Take Care. xx